MAUDE Adverse Event Report: LEONHARD LANG GMBH SKINTACT; MULTIFUNCTION DEFIBRILLATION ELECTRODE

LEONHARD LANG GMBH SKINTACT; MULTIFUNCTION DEFIBRILLATION ELECTRODE
Model Number DF29N
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code Death (1802)
Date of Event 06/28/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The retained samples of the same lot number have been inspected visually and tested electrically.All samples were found to perform within limits.No faults could be detected.The retained samples were trialed for connector fit with a defibrillator welch allyn aed10.When trying to insert the retained samples into the defibrillator, electrical connection was established but the holding nose of the connector was not locking.However, as an electrical connection was achieved, the defibrillator automatically proceeded to the next step ("analyzing heart rhythm").Pictures provided by the reporters show a connector inserted into the aed's socket in a way that always resulted in pad recognition and the making available of defibrillation by a defibrillator of the same model during the investigation at the manufacturer's site.Unfortunately the product involved in the event was discarded by the users.Further analyses of the connectors have been initiated.The user facility is in the process of replacing the involved defibrillator.They are willing to make the involved defibrillator available to us once the transition is made.We will relay further results of our investigation on the root cause and any conclusions we might draw as well as any further clarification regarding the cause of the patient's death in a follow up report as soon as possible.
 
Event or Problem Description
On august 1st, we have been informed about an adverse event with a defibrillation electrode set, model df29, at (b)(6) - assisted living.On (b)(6) in the late afternoon (two different p.M.Times were indicated), an approximately (b)(6) resident required treatment with a defibrillator.A "cpr/aed trained staff member was unable to make skintact aed electrodes connect to welch allyn aed 10 machine.Clip was resistant to push and felt as if ends were not matched." "our staff performed cpr and ems did provide defibrillation very quickly after arrival" (with their defibrillator).The electrode was thrown away.The defibrillator will be made available for further analysis.The patient "passed away sometime during the night of (b)(6) in icu at our local hospital." "his death was caused by complications related to a cardiac arrest (we believe, but again do not have medical records).(.) there is no doubt in anyone's mind that this was a natural cause of death despite all efforts." we are trying to obtain more information to determine whether the adverse event was in any way causal or contributive to the patient's death.
 
Additional Manufacturer Narrative
The retained samples of the same lot number have been inspected visually and tested electrically.All samples were found to perform within limits.No faults could be detected.The retained samples were trialed for connector fit with a defibrillator welch allyn aed10.When trying to insert the retained samples into the defibrillator, electrical connection was established but the holding nose of the connector was not locking.However, as an electrical connection was achieved, the defibrillator automatically proceeded to the next step ("analyzing heart rhythm").Pictures provided by the reporters show a connector inserted into the aed's socket in a way that always resulted in pad recognition and the making available of defibrillation by a defibrillator of the same model during the investigation at the manufacturer's site.Unfortunately the product involved in the event was discarded by the users.Further analyses of the connectors have been initiated.The user facility has made the involved defibrillator available to us.The ongoing investigation of a defibrillator of the same model and defibrillation electrodes df29n have raised usability concerns.These concerns have intensified after an initial investigation of the involved defibrillator.We have therefore decided to recall all defibrillation electrodes model df29n.Further results of our investigation will be provided in a follow-up report.
 
Event or Problem Description
On august 1st, we have been informed about an adverse event with a defibrillation electrode set, model df29, at vista - assisted living wing of mission ridge retirement community in billings mt.On (b)(6) in the late afternoon (two different p.M.Times were indicated) an approximately (b)(6) resident required treatment with a defibrillator.A "cpr/aed trained staff member was unable to make skintact aed electrodes connect to welch allyn aed 10 machine.Clip was resistant to push and felt as if ends were not matched." "our staff performed cpr and ems did provide defibrillation very quickly after arrival" (with their defibrillator).The electrode was thrown away.The defibrillator will be made available for further analysis.The patient "passed away sometime during the night of (b)(6) in icu at our local hospital." "his death was caused by complications related to a cardiac arrest (we believe, but again do not have medical records).(.) there is no doubt in anyone's mind that this was a natural cause of death despite all efforts." we are trying to obtain more information to determine whether the adverse event was in any way causal or contributive to the patient's death.

Brand Name
SKINTACT
Common Device Name
MULTIFUNCTION DEFIBRILLATION ELECTRODE
Manufacturer (Section D)
LEONHARD LANG GMBH
archenweg 56
innsbruck, 6020
AU  6020
MDR Report Key5902787
Report Number8020045-2016-00018
Device Sequence Number16257547
Product Code MKJ
UDI-Device Identifier19005531500287
UDI-Public(01)19005531500287(10)41008-0778(17)171031
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K142803
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 09/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Model NumberDF29N
Device Lot Number41008-0778
Was Device Available for Evaluation? No
Event Location Nursing Home
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/01/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/25/2016
Supplement Report FDA Received Date09/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Life Threatening; Other;
Patient Weight73